Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 23, 2001, 6:03 PM EDT for Stanly County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2001, 6:03 PM EDT (22:03 UTC)
- Expired
- Sep 23, 2001, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 164 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WUUS52 KRAH 232204 SVRRAH NCC167-232230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 603 PM EDT SUN SEP 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STANLY COUNTY IN NORTH CAROLINA * UNTIL 630 PM EDT * AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... SOUTH OF ALBEMARLE AT 630 PM EDT IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:25 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 23, 2:25 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION 225 PM EDT SUN SEP 23 2001 50H TROUGH NOW EXTENDING FROM HUDSONS BAY TO GREAT LAKES WILL DIG AGGRESSIVELY INTO EASTERN US BY MONDAY NIGHT. STRONG COLD FRONT NOW FROM GREAT LAKES TO OKLAHOMA WILL MOVE EASTWARD AND ACROSS CENTRAL NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT. STRONG DYNAMICS MOVING INTO WARM MOIST AIR WILL DEVELOP WIDESPREAD CONVECTION AHEAD OF FRONT. WILL INTRODUCE CHANCE OF SHOWERS BEFORE MORNING OVER NORTHWESTERN AND SOUTHERN PIEDMONT AND BECOMING WIDESPREAD OVER ENTIRE AREA MONDAY. AFTER FRONTAL PASSAGE MONDAY NIGHT THERE WILL BE A PERIOD OF LIGHTER PRECIPITATION BEFORE VERY DRY AIR SWEEPS INTO AREA TUESDAY. 50H TROUGH WILL BECOME CUT OFF OVER EASTERN GREAT LAKES BY TUESDAY AND ONLY SLOWLY MOVE TO THE NORTHEAST. THIS WILL KEEP AREA UNDER INFLUENCE OF COOL AND DRY NORTHWEST FLOW FROM MIDWEEK THROUGH THE WEEKEND. TEMPERATURES WILL BE 5 TO 10 DEGREES BELOW NORMAL WITH NO PRECIPITATION EXPECTED. .RAH...NONE. SWH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.